Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Levels Of Testosterone
Jun 18, 2003

Hi,

I hope you can help me with the following & that it's in the right forum.

I've been taking Sustiva & Combivir for about 19 months. I've also been taking Famciclovir for at least a year and Tamoxifen for just over 2 months.

I've had my Testosterone tested twice recently and on both occasions it has been high. I am also a bit anaemic and have been getting bad fatigue.

The last lab result for the Testosterone was 42.5 nmol/L and the previous one was 37.6 nmol/L.

The range quoted to me was from 8.4 - 28.7 nmol/L.

Do you have any ideas as to why it is so high and should I be concerned?

Thanks in anticipation,

Tim

Response from Dr. Conway

Tamoxifen is being used increasingly for the treatment of male breast enlargement in people on HAART. I will make the assumption that this is why you are taking it, as it appears that you began this therapy about 18 months after being started on Sustiva & Combivir. I will also make the assumption that you are not receiving injections of testosterone.

Tamoxifen is an anti-estrogen that affects the metabolism of all other sex hormones in the body, including testosterone. Alhtough it is more often associated with low testosterone levels, it may also cause them to rise, especially if it is being taken intermiitently. The fact that your testosterone levels are being influenced by the tamoxifen would be made more likely if you could establish that they were lower before the tamoxifen was started.

This is clearly an issue to discuss with your doctor.



Previous
Alopecia Areata
Next
TRIZIVIR + SUSTIVA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement